Skip to main content

On the topology of stable causality

Abstract

A topological description of the stable causality condition on a spacetime is given. The structure of the subsets that, for a given point, control the fulfillment of strong and stable causality conditions at that point are studied. Separation properties of the relevant topologies are also analyzed.

This is a preview of subscription content, access via your institution.

References

  1. Penrose, R. (1972).Techniques of Differential Topology in Relativity. Regional Conference Series in Applied Mathematics, 7 (SIAM, Philadelphia).

    Google Scholar 

  2. Hawking, S. W., and Ellis, G. F. R. (1973).The Large Scale Structure of Spacetime. (Cambridge University Press, Cambridge).

    Google Scholar 

  3. Beem, J. K., and Ehrlich, P. E. (1981).Global Lorentzian Geometry. (Marcel Dekker, New York).

    Google Scholar 

  4. O'Neill, B. (1983).Semiriemannian Geometry with Applications to Relativity, (Academic Press, New York).

    Google Scholar 

  5. Geroch, R. (1970).J. Math. Phys.,11, 437.

    Google Scholar 

  6. Lerner, D. E. (1973).Commun. Math, Phys.,32, 19.

    Google Scholar 

  7. Beem, J. K. (1976).Commun. Math. Phys.,49, 179.

    Google Scholar 

  8. Seifert, H.-J. (1971).Gen. Rel. Grav.,1, 247.

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Aguirre-Dabán, E., Gutiérrez-López, M. On the topology of stable causality. Gen Relat Gravit 21, 45–59 (1989). https://doi.org/10.1007/BF00756183

Download citation

  • Received:

  • Issue Date:

  • DOI: https://doi.org/10.1007/BF00756183

Keywords

  • Differential Geometry
  • Separation Property
  • Causality Condition
  • Topological Description
  • Stable Causality